MAUDE Adverse Event Report: EXACTECH, INC. MIDDLE SEGMENT TRIAL 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MIDDLE SEGMENT TRIAL 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MIDDLE SEGMENT TRIAL 25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10:(h3) pending evaluation.
 
Event or Problem Description
It was reported that when using the 25mm segment trial 1 of the plastic tabs broke off the trial.The trial was still able to be used and there was no delay to the surgery or any plastic pieces left in the patient.No parts or pieces left in the patient.No surgical delay/prolongation.No patient information reported.Device is returning.
 
Additional Manufacturer Narrative
H3: as determined, the broken instrument reported was likely the result of not considering specific performance requirements to capture user needs and design inputs (instrument durability during reprocessing/sterilization as well as force applied over lifetime of device).Due to user needs and dis not being captured, testing was not executed to verify instrument/material durability over the lifetime of the device.

Brand Name
MIDDLE SEGMENT TRIAL 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18059498
Report Number1038671-2023-02662
Device Sequence Number20480687
Product Code LXH
UDI-Device Identifier10885862267719
UDI-Public10885862267719
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMIDDLE SEGMENT TRIAL 25
Device Catalogue Number309-10-25
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date02/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown